advertisement
Question
Posted by: Gesiggie | 2010/02/15

Can I stop using Cipralex?

Doctor, I am shocked after what I' ve read. This Doc that I am seeing is suppose to be a Qualified Specialist Psyciatrist but now I wonder if I should ever go back to him?

After 2 weeks of being on Cipralex and Aterax, I did go back to him and he gave me a prescription for 6 months (5mg Cipralex and the Aterax and Stillnox). The Pharmacist said that they can not find Aterax and now that I' ve read your response, I can understand why.

If Cipralex is only there to treat low Serotonin - then why am I still taking the Cipralex. This is not going to make me feel better...

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

DOn't be upset by my comments, and do feel free to see your pdoc again. I comment that doing blood tests for serotonin levels is NOT reconized as standard practice, but Cipralex is a widely used antidepressant drug. Aterax is an obsoltete drug at best, but unaccountably popular with some SA doctors, especially if they trained some while ago. You won't find it recommended in mopst good psychiatric textbooks. Its purely sedative.
Generally, when we diagnose a depression, we would see the person weekly or at least 2-weekly for several visits until it is clear that they ARE improving on the drug, or until it is clear ( and this takes a month or so ) that they are NOt responding well to it and may need a different drug. Generally, one would not write a prescription for 6 months of the dryg before it was quite clear that the person was improving significantly on the drug.
"Low serotonin" is a widely held THEORY about a cause of depression and why some drugs help it, but one treats a PERSON, with Depression, not a low serotonin level.
Maybe a second opinion wouldn't be a bad idea.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Gesiggie | 2010/02/15

The Psyco-doc also said that the Cipralex will improve my Barret' s Esophagus - that it will tighten the LES. Is this true?

Reply to Gesiggie
Posted by: cybershrink | 2010/02/15

DOn't be upset by my comments, and do feel free to see your pdoc again. I comment that doing blood tests for serotonin levels is NOT reconized as standard practice, but Cipralex is a widely used antidepressant drug. Aterax is an obsoltete drug at best, but unaccountably popular with some SA doctors, especially if they trained some while ago. You won't find it recommended in mopst good psychiatric textbooks. Its purely sedative.
Generally, when we diagnose a depression, we would see the person weekly or at least 2-weekly for several visits until it is clear that they ARE improving on the drug, or until it is clear ( and this takes a month or so ) that they are NOt responding well to it and may need a different drug. Generally, one would not write a prescription for 6 months of the dryg before it was quite clear that the person was improving significantly on the drug.
"Low serotonin" is a widely held THEORY about a cause of depression and why some drugs help it, but one treats a PERSON, with Depression, not a low serotonin level.
Maybe a second opinion wouldn't be a bad idea.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement